Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Allergy reaction to cashew-nuts, nausea, vomited twice, rashes and hives allover the body, gave loratadine. Worried ?

My wife is currently have an allergy reaction to cashew nuts . Her symptoms are , nausea, already vomited twice, rashes and hives allover the body and nearly fainted when she was trying to walk back from the bathroom (about 10 steps from the stool). Her rashes started developing at about 10pm and now (2am) she said that she is just tired and has a upset stomach, (possibily having a fever). She is asleep now as I gave her some loratadine. Should her be submitted to an ER ? What is the chance that she might develop anaphylaxis ?
Asked On : Tue, 27 Nov 2012
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response

Your wife has developed a moderate to severe allergic reaction given the symptoms of nausea, vomiting, generalised urticarial rash, near fainting episode. The last symptom is due to sudden histamine release and loss of blood pressure control that is defined as anaphylaxis.

So she had anaphylaxis and going to sleep is NOT a good sign.

Please call the Ambulance if she remains unresponsive and you are unable to feel her taking breaths or unable to get a pulse.

She may be truly asleep as some people get drowsy on antihistamines, but sedative antihistamines should only be given is such a setting in a hospital.

She definitely needs blood tests against the entire nut panel, but should be done after 4 weeks.

Even if the tests are inconclusive or borderline positive, she must AVOID ALL NUTS for life.

An emergency kit with Epipen, cetirizine, prednisolone and asthalin inhaler (if asthmatic) MUST be available to her or at the house at all times.

Best Wishes.
Answered: Tue, 27 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor